Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 324, NWS Jackson, MS

April 22, 2005Covington County, Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 22, 2005, 7:18 PM CDT for Covington County, Simpson County, Smith County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 7:18 PM CDT (00:18 UTC)
Expired
Apr 22, 2005, 8:15 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Covington County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
2.4
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 230018
SVRJAN
MSC031-127-129-230115-
/O.NEW.KJAN.SV.W.0324.050423T0018Z-050423T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF MAGEE
  SOUTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI
  NORTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 815 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAGEE...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLORSVILLE BY 740 PM CDT

LAT...LON 3206 8974 3183 8975 3159 8940 3183 8941
      3191 8945

$$

BANNAN
2 follow-up statements
000 
WWUS54 KJAN 230035
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT FRI APR 22 2005

MSC127-230045-
/O.CAN.KJAN.SV.W.0324.000000T0000Z-050423T0115Z/
SIMPSON MS-
735 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...

LAT...LON 3195 8960 3193 8965 3180 8965 3159 8940
      3183 8941 3191 8945

$$

MSC031-129-230115-
/O.CON.KJAN.SV.W.0324.000000T0000Z-050423T0115Z/
COVINGTON MS-SMITH MS-
735 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR
SOUTHERN SMITH AND NORTHEASTERN COVINGTON COUNTIES...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MIZE...OR ABOUT 7 MILES EAST OF MAGEE...MOVING SOUTHEAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TAYLORSVILLE BY 750 PM CDT
  HOT COFFEE BY 755 PM CDT

LAT...LON 3195 8960 3193 8965 3180 8965 3159 8940
      3183 8941 3191 8945

$$

GARRETT
000 
WWUS54 KJAN 230057
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT FRI APR 22 2005

MSC031-129-230107-
/O.CAN.KJAN.SV.W.0324.000000T0000Z-050423T0115Z/
COVINGTON MS-SMITH MS-
757 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SMITH AND COVINGTON COUNTIES
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS NOW WEAKENED BELOW 
SEVERE LIMITS. A FEW MORE THUNDERSTORMS MAY STILL EFFECT THE AREA 
LATER THIS EVENING.

LAT...LON 3195 8960 3193 8965 3180 8965 3159 8940
      3183 8941 3191 8945

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 22, 3:50 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI APR 22 2005

.SYNOPSIS...
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH
EARLY THIS EVENING ACROSS THE SOUTHEASTERN TWO-THIRDS OF THE
FORECAST AREA AS A STRONG COLD FRONT NEARS FROM THE NORTHWEST AND AN
UPPER DISTURBANCE SWINGS ACROSS. STORMS SHOULD EXIT SOUTHEAST
SECTIONS THIS EVENING WITH THE COLD FRONT PASSING SOUTH OF THE
ENTIRE AREA OVERNIGHT. MUCH COOLER WEATHER ON TAP FOR THIS
WEEKEND...BUT LOTS OF SUN AND GENERALLY PLEASANT CONDITIONS UNTIL AT
LEAST THE START OF THE WORK WEEK.

&&

.DISCUSSION...
THUNDERSTORMS HAVE FINALLY STARTING FIRING UP IN PAST 30 MINUTES
ACROSS THE FORECAST AREA AS ASCENT FROM APPROACHING SHORTWAVE ENERGY
PROVIDED THE MISSING INGREDIENT IN AN OTHERWISE VERY FAVORABLE
ENVIRONMENT. SB CAPES IN THE 2500 TO 3000 RANGE...COMBINED WITH
ROUGHLY 30KTS OF DEEP LAYER SHEAR...WILL BE ENOUGH TO FUEL STORMS
CAPABLE OF PRODUCING LARGE AND DAMAGING HAIL...AS WELL AS OCCASIONAL
WIND GUSTS TO 50 OR 60 KTS. DEEP MOISTURE IS FORECAST TO SHIFT SOUTH
OF THE FORECAST AREA LATER THIS EVENING WELL AHEAD OF THE ACTUAL
COLD FRONT. THEREFORE...I ANTICIPATE MOST OF THE CONVECTION WILL
SHIFT SOUTH OF THE HIGHWAY 84 CORRIDOR BY THE TIME THE COLD FRONT
WILL BE THROUGH THE DELTA. POST FROPA...EXPECT GUSTY NORTHWEST WINDS
AND SCATTERED CLOUDS...BUT NO PRECIP. LOWS TONIGHT WILL NOT HAVE A
CHANCE TO DROP TOO FAR (50S GENERALLY)...BUT THE WIND MAY FEEL A
LITTLE RAW TOMORROW MORNING. /BB/

DID NOT MAKE ANY DRAMATIC CHANGES TO THE REST OF THE GOING FORECAST.
THE COLD FRONT SHOULD MOVE THROUGH THE AREA OVERNIGHT...WITH COOLER
DRIER AIR QUICKLY MOVING INTO THE REGION. TEMPS WILL BE NEARLY 20
DEGREES COOLER SATURDAY AND SUNDAY. WINDS WILL INCREASE BEHIND THE
BOUNDARY SATURDAY...DECIDED TO HOLD OFF THE LWY FOR NOW. EXPECT
WINDS IN THE TO 20 MPH RANGE FOR MOST AREAS. THE NORTHWEST WILL BE
THE LIKELY AREA FOR HIGHER GUSTS...AGAIN WILL WAIT ON ISSUING. THE
WEEKEND SHOULD BE NICE AND MILD WITH A COOL NORTHERLY BREEZE.
ANOTHER SYSTEM WILL APPROACH THE REGION LATE MONDAY/TUESDAY. GFS HAS
A 1 TO 2 INCH RAINFALL AMOUNTS FROM 00Z TUE-00Z WED. THERE APPEARS
TO BE A WEAK WAVE IN THE UPPER FLOW AND A SURFACE FEATURE COMING UP
FROM THE SOUTHWEST. MADE SOME ADJUSTMENTS TO THE POPS TO SHIFT THE
BEST RAIN CHANCES INTO THE MONDAY AND TUESDAY. ANOTHER COLD FRONT
SHOULD PASS THROUGH THE AREA TUESDAY AFTERNOON...WITH MORE SHOWERS
AND THUNDERSTORMS DEVELOPING THROUGH LATE TUESDAY/EARLY WEDNESDAY.
HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY AND MAINTAIN
THROUGH THE EXTENDED. TEMPS WERE GOOD...BASICALLY KEPT THINGS CLOSE
TO GUIDANCE. DPT WERE A LITTLE MORE DIFFICULT...BASICALLY KEPT THE
CURRENT FORECAST. /LM/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

50/7
Hazardous weather outlook, Apr 22, 4:28 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI APR 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
232128-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
428 PM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
AT LEAST ISOLATED SEVERE THUNDERSTORMS WILL BE FOUND LATE THIS
AFTERNOON AND THIS EVENING ALONG AND SOUTH OF A WINNSBORO
LOUISIANA TO EUPORA MISSISSIPPI LINE. A SCATTERED COVERAGE OF
SEVERE THUNDERSTORMS IS EXPECTED DURING THIS SAME TIME PERIOD
ALONG AND SOUTH OF INTERSTATE TWENTY IN MISSISSIPPI. THE PRIMARY
RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO PROGRESS
SOUTH AND EAST ACROSS PORTIONS OF THE LOWER MISSISSIPPI VALLEY
LATE THIS AFTERNOON AND INTO THIS EVENING AS THE COMBINATION OF
AN APPROACHING COLD FRONT AND UPPER DISTURBANCE TRIGGER
CONVECTIVE IN A VERY UNSTABLE AIRMASS.
ENVIRONMENTAL WIND SHEAR IS ENOUGH TO PROVIDE SOME STORM
ORGANIZATION. AN ISOLATED TORNADO IS NOT OUT OF THE
QUESTION...BUT TORNADOES ARE GENERALLY UNLIKELY.

LOOK FOR STORMS TO PASS SOUTH OF THE FORECAST AREA BEFORE
MIDNIGHT...AND SOUTH OF INTERSTATE TWENTY SEVERAL HOURS BEFORE
THAT.

...NON PRECIPITATION...
NORTHWEST WINDS WILL PICK UP BEHIND THE COLD FRONTAL PASSAGE THIS
EVENING...INCREASING TO 10 TO 15 MPH IN MOST LOCATIONS BY
MORNING. WIND SPEEDS SHOULD FURTHER INCREASE UP TO LAKE WIND
ADVISORY CRITERIA OVER MOST OF THE REGION TOMORROW AS LOW LEVEL
PRESSURE GRADIENTS TIGHTEN. EXPECT SUSTAINED WINDS BY MIDDAY
ACROSS THE FORECAST AREA TO RANGE FROM 15 TO 25 MPH WITH HIGHER
GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH THIS EVENING...BUT
OTHERWISE IS NOT ANTICIPATED THROUGH NEXT FRIDAY...APRIL 29TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 22, 6:35 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             2 N PETAL               31.37N 89.25W
04/22/2005  1.00 INCH        FORREST            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL.

0635 PM     HAIL             3 E PETAL               31.34N 89.20W
04/22/2005  1.75 INCH        FORREST            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL.

&&

WILSON
Local storm report, Apr 22, 6:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FUNNEL CLOUD     PINEY WOODS             32.06N 89.99W
04/22/2005                   SIMPSON            MS   LAW ENFORCEMENT

            TWO REPORTS OF A FUNNEL CLOUD.

&&

WILSON
Local storm report, Apr 22, 6:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             STAR                    32.09N 90.05W
04/22/2005  0.75 INCH        RANKIN             MS   BROADCAST MEDIA

            PENNY SIZED HAIL.

0636 PM     HAIL             STAR                    32.09N 90.05W
04/22/2005  0.75 INCH        RANKIN             MS   AMATEUR RADIO

            PENNY SIZED HAIL.

0638 PM     HAIL             FLORENCE                32.15N 90.13W
04/22/2005  0.88 INCH        RANKIN             MS   AMATEUR RADIO

            NICKEL SIZED HAIL

0638 PM     HAIL             3 NW LOUIN              32.10N 89.30W
04/22/2005  1.00 INCH        JASPER             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL.

&&

WILSON
Local storm report, Apr 22, 6:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FUNNEL CLOUD     2 S BAY SPRINGS         31.95N 89.28W
04/22/2005                   JASPER             MS   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BY THE PUBLIC AND RELAYED TO THE
            EMERGENCY MNGR.

&&

WILSON
Local storm report, Apr 22, 6:57 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 WSW BAY SPRINGS       31.97N 89.32W
04/22/2005  1.75 INCH        JASPER             MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL ALONG THE JASPER AND SMITH COUNTY
            LINE.

0652 PM     HAIL             3 WSW BAY SPRINGS       31.96N 89.33W
04/22/2005  1.75 INCH        SMITH              MS   BROADCAST MEDIA

            GOLF BALL SIZED HAIL ALONG THE SMITH AND JASPER COUNTY
            LINE.

&&

WILSON
Special weather statement, Apr 22, 6:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT FRI APR 22 2005

MSZ049-053>055-059>065-230700-
ADAMS MS-CLAIBORNE MS-COPIAH MS-COVINGTON MS-
FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
LAWRENCE MS-LINCOLN MS-RANKIN MS-SIMPSON MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 186 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
196 UNTIL 2 AM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THE NEW WATCH INCLUDES 11 COUNTIES

IN CENTRAL MISSISSIPPI

COPIAH                RANKIN                SIMPSON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN

IN SOUTHEAST MISSISSIPPI

COVINGTON

IN SOUTHWEST MISSISSIPPI

ADAMS                 CLAIBORNE             FRANKLIN
JEFFERSON

THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...MAGEE...
MENDENHALL...PEARL...BRANDON...RICHLAND...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...FAYETTE...PORT GIBSON...PRENTISS...
BASSFIELD...MONTICELLO...NEW HEBRON...COLLINS...MOUNT OLIVE...
BUDE...ROXIE AND MEADVILLE.

MSZ072>073-230700-
LAMAR MS-MARION MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 190 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
196 UNTIL 2 AM CDT FOR THE FOLLOWING AREAS

IN MISSISSIPPI THE NEW WATCH INCLUDES 2 COUNTIES

IN SOUTH CENTRAL MISSISSIPPI

MARION

IN SOUTHEAST MISSISSIPPI

LAMAR

THIS INCLUDES THE CITIES OF...COLUMBIA...WEST HATTIESBURG...
LUMBERTON AND PURVIS.

MSZ031>033-037-230100-
ATTALA MS-CHOCTAW MS-LOWNDES MS-OKTIBBEHA MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 190 FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS CANCELS 4 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                CHOCTAW

IN NORTHEAST MISSISSIPPI

LOWNDES               OKTIBBEHA

THIS INCLUDES THE CITIES OF...COLUMBUS...KOSCIUSKO...STARKVILLE...
ACKERMAN AND WEIR.

LAZ016-023>026-MSZ043-047>048-230100-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-MADISON LA-
TENSAS LA-HINDS MS-MADISON MS-WARREN MS-

THE NATIONAL WEATHER SERVICE HAS ALLOWED TO EXPIRE SEVERE
THUNDERSTORM WATCH 186 FOR THE FOLLOWING AREAS

IN LOUISIANA THIS ALLOWS TO EXPIRE 5 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA             FRANKLIN
MADISON               TENSAS

IN MISSISSIPPI THIS ALLOWS TO EXPIRE 3 COUNTIES

IN CENTRAL MISSISSIPPI

HINDS                 MADISON

IN WEST CENTRAL MISSISSIPPI

WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
TALLULAH...WINNSBORO...VICKSBURG...JACKSON...VIDALIA...FERRIDAY...
WEST FERRIDAY...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH AND WATERPROOF.

MSZ038>039-044>046-050>052-056>058-066-074-230200-
CLARKE MS-FORREST MS-JASPER MS-JONES MS-KEMPER MS-
LAUDERDALE MS-LEAKE MS-NESHOBA MS-NEWTON MS-NOXUBEE MS-
SCOTT MS-SMITH MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 190 REMAINS VALID UNTIL 9 PM CDT
FOR THE FOLLOWING AREAS

IN MISSISSIPPI THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL MISSISSIPPI

LEAKE                 SCOTT                 SMITH

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN SOUTHEAST MISSISSIPPI

FORREST               JONES

THIS INCLUDES THE CITIES OF...FOREST...MORTON...CARTHAGE...
TAYLORSVILLE...RALEIGH...LAUREL...BAY SPRINGS...HEIDELBERG...
MACON...BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...
UNION...DECATUR...CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA...
PEARL RIVER...MERIDIAN...LOUISVILLE AND HATTIESBURG.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:02 PM CDTSevere Thunderstorm WarningJANJones58 min
Apr 22, 7:33 PM CDTSevere Thunderstorm WarningJANLauderdale57 min
Apr 22, 7:59 PM CDTSevere Thunderstorm WarningJANMarion46 min
Apr 22, 8:17 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln, Marion43 min
Apr 22, 8:18 PM CDTSevere Thunderstorm WarningJANLamar42 min
Apr 22, 8:26 PM CDTSevere Thunderstorm WarningJANForrest34 min
Apr 22, 8:40 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis65 min
Apr 22, 8:57 PM CDTSevere Thunderstorm WarningJANForrest48 min
Apr 22, 9:00 PM CDTSevere Thunderstorm WarningJANJones45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.